| Model Number |
ACU0T0 |
| Medical Device Problem Code |
Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
Eye Pain (4467)
| Date of Event |
07/30/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A ophthalmic assistant reported that during an intraocular lens (iol) implant procedure, injector felt hard to push and then jolted resulting in the lens forcefully entering the eye causing pain.Lens was left implanted from faulty injector.Additional information has been requested.
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The device was returned loose in a bag.The plunger lock and lens stop have been removed.The plunger is oriented correctly.Viscoelastic was observed in the device.The plunger has been fully advanced outside the tip of the device.No damage or abnormalities observed.The lens was not returned for evaluation.Product history records were reviewed, and the documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.The root cause for the reported complaint may be related to a failure to follow the instruction for use (ifu).A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The ifu instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded trailing haptic or a lens that appears to be "out of position" can result in a broken haptic or other negative outcome.No further information has been provided at this time.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).